Alert archive / North Carolina / Small Craft Advisories in 2021
Small Craft Advisory 65, NWS Wilmington, NC
NWS Wilmington, NC issued this small craft advisory at Oct 29, 2021, 8:00 PM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2021, 8:00 PM EDT (00:00 UTC)
- Expired
- Oct 30, 2021, 5:41 AM EDT
- In force
- 10 hr
- Issued by
- NWS Wilmington, NC
The text
As transmitted.
334 WHUS72 KILM 300000 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 800 PM EDT Fri Oct 29 2021 AMZ250-252-301000- /O.CAN.KILM.GL.W.0007.000000T0000Z-211030T0100Z/ /O.NEW.KILM.SC.Y.0065.211030T0000Z-211030T1200Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 800 PM EDT Fri Oct 29 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT SATURDAY... ...GALE WARNING IS CANCELLED... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft. * WHERE...Southeast North Carolina coastal waters. * WHEN...Until 8 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ254-256-301000- /O.EXP.KILM.GL.W.0007.000000T0000Z-211030T0000Z/ /O.NEW.KILM.SC.Y.0065.211030T0000Z-211030T1200Z/ Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 800 PM EDT Fri Oct 29 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT SATURDAY... ...GALE WARNING HAS EXPIRED... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft. * WHERE...Northeast South Carolina coastal waters. * WHEN...Until 8 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
1 follow-up statement
651 WHUS72 KILM 300941 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 541 AM EDT Sat Oct 30 2021 AMZ250-252-254-256-301045- /O.CAN.KILM.SC.Y.0065.000000T0000Z-211030T1200Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 541 AM EDT Sat Oct 30 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... The 25 knot gusts are mainly occurring beyond 20 nautical miles, and a slight easing of wind is expected today. A small craft advisory may be needed late tonight as 25 kt gusts begin to expand across the outer waters. $$ 8
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Oct 29, 3:34 PM EDT, 4 hours 26 minutes earlier.
Area forecast discussion, Oct 29, 3:34 PM EDT, 4 hours 26 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
334 PM EDT Fri Oct 29 2021
.SYNOPSIS...
Lingering showers this evening will precede cooler air arriving
for the weekend. High pressure will bring quiet weather and
seasonal temperatures into early next week. Another cold front
will arrive during the middle of next week with the potential
for unsettled weather by late next week.
&&
.NEAR TERM /THROUGH SATURDAY NIGHT/...
The deep surface-low pressure center is located over
southwestern Pennsylvania, and the 500 mb center is over the
Tennessee Valley, so the cyclone is still in the strengthening
stage overall. In Southeast North Carolina and Northeast South
Carolina, the strong winds continue with gusts of 25 to 30 knots
in the southwesterly flow. Scattered showers are continuing
mainly north of a line from Bennettsville through Dillon to
Burgaw. These showers are expected to dissipate after sunset.
Saturday will be partly sunny as low-level moisture from 900 to
700 mb will be hanging around. So with a southwest flow
continuing highs on Saturday will only be in the middle to upper
60s.
Low temperatures are expected to fall into the upper 40s inland
to the low to middle 50s within 10 to 15 miles of the coast
tonight. On Saturday night, Lows will fall into the upper 40s
inland to lower 50s at the beaches.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
Deep cutoff low will continue to exit the region on Sunday as
the upper and mid- level flow re-establishes a NW component. The
quickly progressing trough will emerge off the coast by late
Sunday with westerly flow being established. Weak surface flow
will accompany clear skies and highs reaching the lower 70s by
Sunday afternoon. Quiet again on Monday as a large region of
high pressure works its way across the central US. The much
cooler air mass will attempt to surge into the southeastern US
with a dry cold front leading the way. Height ensembles show
some uncertainty with this potential cold front on Monday night
with the zonal flow aloft apparently lacking the necessary push
to send the cold front through our area. Given the lack of
moisture with this pattern and surface cold front, this will
only have an impact on temperatures and sky cover. For now, have
kept temperatures slightly warmer than Sunday night into Monday
morning with the expectation that the front will lag later into
Tuesday.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
Cold front finally starts to push through the area on Tuesday.
Mainly zonal flow aloft will keep PW low and the area dry
despite the surface convergence. Quiet on Wednesday as the front
moves through and stalls just south of the area. Temperatures
slightly cooler with lower 60s expected inland; mid to upper-60s
along the coast. High pressure over the upper Mississippi River
Valley is expected to traverse the Great Lakes Wednesday night
into Thursday (various global models also indicate high pressure
sinking southward rather than eastward, so confidence at the
moment remains low beyond this point). With high pressure to our
north, this cooler air mass will maintain the stalled boundary
to our south. Moisture increases on Thursday as the upper flow
becomes more southwesterly due to a developing shortwave over
the central US. With the additional moisture and stalled
boundary just offshore, we could see a few showers in our area
on Thursday. These would be light and isolated based on current
forecast soundings (due mainly to moisture slowly saturating the
lowest 5k ft AGL). Cloud cover will keep highs in the 60s;
maybe even a few degrees cooler depending on the position of
high pressure. Given the current model forecast, high pressure
is expected to slide into the mid-Atlantic on Friday and will
setup a wedge of high pressure and cold air damming scenario
over the Carolinas. The shortwave over the south-central US will
move across the southeast on Friday afternoon. This would
create an unsettled pattern over the Carolinas. Current
ensembles indicate that uncertainty is high based on the various
locations for surface high pressure and accompanying shortwave
late next week. Have kept 20% PoPs in the forecast to reflect
uncertainty and the potential for showers on Friday.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
A cumulus deck sprawled across the area mostly provides a VFR
deck at 4000-6000ft. Denser cumulus over the SC Pee Dee region
is spreading WNW into NC, which has a history of providing some
marginal MVFR ceilings. A couple of light showers are possible
for KFLO and KLBT this afternoon, with enough moisture
lingering from the outgoing weather system, but should not cause
significant visibility or ceiling issues.
Winds gusting up to 30-35kts along the coast, with around 25kts
more inland. Winds finally start to calm by this evening.
Sustained winds at 10kts pick up a tad towards the end of the
period, with VFR ceilings.
Extended Outlook...Expecting VFR through at least the middle of
next week.
&&
.MARINE...
Through Saturday Night... As the large deepening low-pressure
center over southwestern Pennsylvania, the low will meander over
the same area through Saturday night. Gale force wind gusts at
or above 40 knots were observed at Frying Pan Shoals and the
CORMP Wrightsville Beach Offshore Buoy early this afternoon.
Wave heights have reached 10 to 12 feet at Frying pan with 8 to
10 feet at the Wilmington Harbor Buoy 41108. The gale warning
will continue through 00 UTC from South Santee River to Little
River Inlet and 01 UTC north of Little River Inlet to Surf City.
A small craft will then continue overnight as the seas and
winds begin to weaken on Saturday. Seas are expected to drop to
3 to 5 feet nearshore and 5 to 7 feet out 20 nm just after
midnight. Seas will be 3 to 5 feet over the coastal waters by
Saturday afternoon. On Saturday, a 2.5 to 3 ft, 12 second swell
from the east will mix in with a 5 foot windwave from the
southwest.
Sunday through Wednesday... Upper trough lifting on Sunday will
weaken the gradient throughout the day. Offshore flow 15-20
knots will become 10-15 knots on Sunday night. Seas 3-5 feet
early, becoming 2-4 overnight. High pressure will build into the
area on Monday from the central US, maintaining northerly flow
10 knots or so through Tuesday evening; seas around 2 feet. On
Tuesday night, a dry cold front will move through the area,
increasing winds slightly to 10-15 knots. The front will be weak
as it pushes south of the area, but bring a NE component to the
wind. This could lead to typical NE surges above the guidance:
15-20 knots with gusts to 25 knots not out of the question.
Similar gradient on Wednesday and Wednesday night with NE winds
15-20 knots as high pressure holds to our north or west. Seas
building from early Wednesday at 2-3 feet to 3-5 Wednesday night
into Thursday.
&&
.TIDES/COASTAL FLOODING...
The strong southwesterly winds associated with the large low-
pressure system centered over southwestern Pennsylvania is
producing wind gust to around 30 mph. These strong has pushed
the waters up the Cape Fear. The tide departure is around 1.5
above predicted values so maximum height at high tide will be
around 6 feet downtown. The winds are expected to continue to
sunset but with the water being higher and the winds still
strong until 23 UTC. High tide downtown is 4:33 PM.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...High Rip Current Risk until 8 PM EDT this evening for SCZ054-
056.
NC...High Rip Current Risk until 8 PM EDT this evening for NCZ106-
108-110.
Coastal Flood Advisory until 7 PM EDT this evening for NCZ107.
MARINE...Gale Warning until 8 PM EDT this evening for AMZ254-256.
Gale Warning until 9 PM EDT this evening for AMZ250-252.
&&
SYNOPSIS...ILM
NEAR TERM...RH
SHORT TERM...21
LONG TERM...21
AVIATION...IGB
MARINE...21/RH
TIDES/COASTAL FLOODING...RHHazardous weather outlook, Oct 29, 3:15 PM EDT, 4 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 315 PM EDT Fri Oct 29 2021 NCZ106-108-110-SCZ054-056-301915- Coastal Pender-Coastal New Hanover-Coastal Brunswick-Coastal Horry- Coastal Georgetown- 315 PM EDT Fri Oct 29 2021 ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. A few gusts up to 40 mph early this morning, and again this afternoon. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Moderate rip current risk Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ107-301915- Inland New Hanover- 315 PM EDT Fri Oct 29 2021 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-301915- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 315 PM EDT Fri Oct 29 2021 ...GALE WARNING IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. Gale Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Moderate rip current risk Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ254-256-301915- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 315 PM EDT Fri Oct 29 2021 ...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. Gale Warning with frequent gust to 35 knots. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Gust near 25 kt early Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-099-105-109-SCZ017-023-024-032-033-039-055-058-059-301915- Robeson-Bladen-Columbus-Inland Pender-Inland Brunswick-Marlboro- Darlington-Dillon-Florence-Marion-Williamsburg-Inland Georgetown- Central Horry-Northern Horry- 315 PM EDT Fri Oct 29 2021 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 2:14 PM EDT | Coastal Flood Advisory | ILM | New Hanover | 4 hr |
Nearby
Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.